MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
On (b)(6) 2019, it was reported a cook quick-core coaxial biopsy needle set was deployed during a breast biopsy procedure on a female patient of unspecified age.It was reported that the "coaxial needle is not opened".The product was described as being from the, " the quick-core biopsy needle set 16g/6cm & 18g/9cm which we received was jammed." no adverse events are currently associated with this event.Additional information has been requested to determine further complaint product details, as well as how the procedure was completed.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.D10 ¿ product received on: 02may2019.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), documentation, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual inspection of the complaint device showed two opened but unused device sets to cook for investigation.Physical examination of the devices confirmed that the coaxial needle assemblies (dtn) were difficult to separate.One of the dtns was able to be separated by hand using force, while the other required the use of forceps.The failure was able to be recreated on both devices by retightening the coaxial needle subassembly.Relevant dimensions such as the stylet outer diameter and cannula inner diameter were measured to be within specification for both returned devices.Thus, the devices cannot be confirmed to be manufactured out of specification.Additionally, a document based investigation evaluation performed for lot 9326859 showed no nonconformances.Related coaxial needle subassembly lots showed no related nonconformances.It should be noted one other complaint from lot 9326859 was reported for the same failure mode at the time of this investigation.Based on the information provided, inspection of returned product, and the results of the investigation, cause of failure is likely to be manufacturing-related, and traced to a quality control deficiency.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8536603
Report Number1820334-2019-00840
Device Sequence Number10856029
Product Code KNW
UDI-Device Identifier00827002270169
UDI-Public(01)00827002270169(17)231120(10)9326859
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-10T
Device Lot Number9326859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1